Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 54, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 17, 2005, 2:49 PM EDT for Broward County, Florida. It was in force for 41 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2005, 2:49 PM EDT (18:49 UTC)
- Expired
- Jun 17, 2005, 3:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Broward County, FL
The radar
The Miami radar (KAMX), 67 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 3:07 PM EDT | TSTM WND GST 60 | Pompano Beach, FL | ESTIMATED WIND GUST OF UP TO 60 MPH. |
| Jun 17, 3:07 PM EDT | HAIL 0.75 | Pompano Beach, FL | |
| Jun 17, 3:14 PM EDT | TSTM WND GST 56 | Pompano Beach, FL | POMPANO BEACH AIRPORT MEASURED WIND GUST TO 49 KNOTS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.8 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1034 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 171849 SVRMFL FLC011-171930- /O.NEW.KMFL.SV.W.0054.050617T1849Z-050617T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 249 PM EDT FRI JUN 17 2005 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN BROWARD COUNTY IN SOUTH FLORIDA * UNTIL 330 PM EDT * AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FORT LAUDERDALE...AND MOVING NORTHEAST AT 15 MPH. * THE STORM WILL AFFECT... WILTON MANORS OAKLAND PARK LAUDERDALE BY THE SEA POMPANO BEACH LIGHTHOUSE POINT HILLSBORO BEACH A WIND GUST TO 61 MPH WAS REPORTED AT FORT LAUDERDALE AIRPORT AT 231 PM WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS LAT...LON 2608 8027 2601 8009 2632 7987 2631 8018 $$ PFOST
1 follow-up statement
000 WWUS52 KMFL 171901 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 259 PM EDT FRI JUN 17 2005 FLC011-171930- /O.CON.KMFL.SV.W.0054.000000T0000Z-050617T1930Z/ BROWARD FL- 259 PM EDT FRI JUN 17 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 330 PM EDT FOR NORTHEASTERN BROWARD COUNTY... AT 258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND PENNY TO NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR WILTON MANORS...OR ABOUT NEAR OAKLAND PARK...MOVING NORTH AT 10 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAUDERDALE BY THE SEA...SEA RANCH LAKES...POMPANO BEACH...POMPANO BEACH AIRPORT...LIGHTHOUSE POINT...HILLSBORO BEACH AND DEERFIELD BEACH. A WIND GUST TO 61 MPH WAS REPORTED AT FORT LAUDERDALE INTERNATIONAL AIRPORT WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS HEAVY RAINS MAY FLOOD POORLY DRAINED AREAS MAKING ROADWAYS INDISTINGUISHABLE FROM CANALS AND PONDS. AVOID DRIVING IN WATERS COVERING ROADWAYS. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED. LAT...LON 2608 8027 2601 8009 2632 7987 2631 8018 $$ PFOST
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:12 PM EDT, 37 minutes earlier.
Area forecast discussion, Jun 17, 2:12 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 212 PM EDT FRI JUN 17 2005 .DISCUSSION...ACTIVE WEATHER PATTERN FOR SOUTHEAST FLORIDA METRO AREAS WILL CONTINUE THROUGH AT LEAST 72 HOURS. UPPER TROUGH WILL CONTINUE TO DIG SOUTH WITH OCCASIONAL SHORTWAVES SWINGING AROUND THE BASE. AMPLE MOISTURE AND ACTIVE SEABREEZES WILL HELP SUPPORT SCATTERED TO NUMEROUS AFTERNOON STORMS. STORMS SHOULD FIRE UP EACH DAY OVER INTERIOR ZONES AND MOVE EAST/NORTHEAST. BY TUESDAY... TROUGH WILL BEGIN TO WEAKEN AND SURFACE RIDGE WILL STRENGTHEN AS IT DRIFTS NORTH. THIS WILL CHANGE CONVECTIVE PATTERN WITH STORMS FAVORING THE WESTERN ZONES A BIT MORE EACH DAY AS THE WEEK PROGRESSES. MOS TEMPERATURES LOOK GOOD WITH NUMBERS AT OR SLIGHTLY ABOVE CLIMO. && .MARINE...WINDS/SEAS WILL REMAIN FAIRLY LIGHT THROUGH THE MIDDLE OF NEXT WEEK. NO HIGHLIGHTS. && .FIRE WEATHER...NO PROBLEMS/CONCERN. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 75 91 76 90 / 30 50 20 50 FORT LAUDERDALE 76 90 76 89 / 30 50 20 50 MIAMI 75 91 76 91 / 30 50 20 50 NAPLES 77 88 77 88 / 10 30 20 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 17, 9:17 AM EDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 917 AM EDT FRI JUN 17 2005 FLZ067-068-071>074-181315- PALM BEACH WESTERN-PALM BEACH EASTERN-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- 916 AM EDT FRI JUN 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA, LAKE OKEECHOBEE, AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ...SCATTERED STORMS METRO ATLANTIC COAST AND EAST INTERIOR AREAS THIS AFTERNOON... THUNDERSTORMS: WITH A WESTERLY FLOW PREVAILING ACROSS SOUTH FLORIDA TODAY...SCATTERED SHOWERS AND THUNDERSTORMS WILL BE DEVELOPING OVER THE INTERIOR AREAS BY MID AFTERNOON. SHOWERS AND THUNDERSTORMS WILL FAVOR THE METRO ATLANTIC COASTAL AREAS OF PALM BEACH, BROWARD AND MIAMI-DADE COUNTIES LATE THIS AFTERNOON AND THIS EVENING. THE MAIN THREATS FROM THE STORMS WILL BE FREQUENT DANGEROUS LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL THAT CAN CAUSE SOME PONDING OF WATERS IN LOW LYING AREAS. THE NATIONAL WEATHER SERVICE LIGHTNING SAFETY AWARENESS WEEK WILL BE NEXT WEEK...JUNE 19 TO 25. ONE OF THE BEST RULES TO FOLLOW TO REMAIN SAFE FROM LIGHTNING WHEN OUTDOORS IS THE 30 30 RULE. ONLY USE THE 30 30 RULE WHEN VISIBILITY IS GOOD AND THERE IS NOTHING OBSTRUCTING YOUR VIEW OF THE THUNDERSTORM. WHEN YOU SEE LIGHTNING...COUNT THE TIME UNTIL YOU HEAR THUNDER. IF THAT TIME IS 30 SECONDS OR LESS...THE THUNDERSTORM IS CLOSE ENOUGH TO BE DANGEROUS. SEEK SHELTER INDOORS IMMEDIATELY. WAIT AT LEAST 30 MINUTES AFTER HEARING THE LAST CLAP OF THUNDER BEFORE LEAVING SHELTER. DO NOT BE FOOLED BY SUNSHINE OR BLUE SKY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO. FLZ063-066-069-070-075-181315- GLADES-HENDRY-WESTERN COLLIER-EASTERN COLLIER-MAINLAND MONROE- 916 AM EDT FRI JUN 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA, LAKE OKEECHOBEE, AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ...SCATTERED STORMS WEST INTERIOR AND WEST COAST AREAS TODAY... THUNDERSTORMS: SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE THIS MORNING OVER THE WEST COAST AND WESTERN INTERIOR AREAS OF SOUTH FLORIDA BEFORE MOVING EASTWARD THROUGH THE AFTERNOON. THE MAIN THREATS FROM THE THUNDERSTORMS WILL BE OCCASIONAL LIGHTNING STRIKES. THE NATIONAL WEATHER SERVICE LIGHTNING SAFETY AWARENESS WEEK WILL BE NEXT WEEK...JUNE 19 TO 25. ONE OF THE BEST RULES TO FOLLOW TO REMAIN SAFE FROM LIGHTNING WHEN OUTDOORS IS THE 30 30 RULE. ONLY USE THE 30 30 RULE WHEN VISIBILITY IS GOOD AND THERE IS NOTHING OBSTRUCTING YOUR VIEW OF THE THUNDERSTORM. WHEN YOU SEE LIGHTNING...COUNT THE TIME UNTIL YOU HEAR THUNDER. IF THAT TIME IS 30 SECONDS OR LESS...THE THUNDERSTORM IS CLOSE ENOUGH TO BE DANGEROUS. SEEK SHELTER INDOORS IMMEDIATELY. WAIT AT LEAST 30 MINUTES AFTER HEARING THE LAST CLAP OF THUNDER BEFORE LEAVING SHELTER. DO NOT BE FOOLED BY SUNSHINE OR BLUE SKY. NO OTHER HAZARDOUS WEATHER IS EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
In the hours before
Special weather statement, Jun 17, 2:07 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 207 PM EDT FRI JUN 17 2005 FLZ074-171830- DADE METROPOLITAN- 207 PM EDT FRI JUN 17 2005 ...STRONG THUNDERSTORM OVER NORTHWEST METRO MIAMI-DADE... AT 201 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A THUNDERSTORM NEAR PENNSUCO...MOVING EAST AT 10 MPH. NATIONAL WEATHER SERVICE PERSONNEL OBSERVED A BRIEF FUNNEL CLOUD ASSOCIATED WITH THIS STORM. THE FUNNEL CLOUD QUICKLY DISSIPATED. FREQUENT LIGHTNING...BRIEF HEAVY RAINFALL...AND GUSTY WINDS CAN BE EXPECTED WITH THIS STORM. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. RRH
Local storm report, Jun 17, 2:39 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
239 PM EDT FRI JUN 17 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 PM TSTM WND GST FORT LAUDERDALE 26.12N 80.15W
06/17/2005 61 MPH BROWARD FL ASOS
WIND GUST TO 53 KNOTS OBSERVED AT FORT
LAUDERDALE/HOLLYWOOD INTL AIRPORT
&&
HANDELThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 2:10 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 50 min |
| Jun 17, 2:20 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 40 min |
| Jun 17, 2:33 PM EDT | Special Marine Warning | MFL | 87 min | |
| Jun 17, 3:09 PM EDT | Special Marine Warning | MFL | 66 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.